Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 17, 2016, 4:30 PM EDT for Crawford County, Pennsylvania. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2016, 4:30 PM EDT (20:30 UTC)
- Expired
- Sep 17, 2016, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 4:45 PM EDT | TSTM WND DMG | 4 Ssw Meadville, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290
WUUS51 KCLE 172030
SVRCLE
PAC039-172115-
/O.NEW.KCLE.SV.W.0081.160917T2030Z-160917T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
430 PM EDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWESTERN PENNSYLVANIA...
* UNTIL 515 PM EDT
* AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ATLANTIC...OR 8 MILES SOUTHWEST OF MEADVILLE...MOVING NORTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...TITUSVILLE...RICEVILLE...LINCOLNVILLE...
CANADOHTA LAKE...GUYS MILLS...HARMONSBURG...COCHRANTON...
SAEGERTOWN...CONNEAUT LAKE...HYDETOWN...BLOOMING VALLEY...
TOWNVILLE...SPARTANSBURG...CENTERVILLE...WOODCOCK...
CONNEAUT LAKESHORE AND GENEVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4150 7999 4148 8013 4148 8029
4164 8036 4185 7991 4185 7961 4162 7962
TIME...MOT...LOC 2030Z 244DEG 36KT 4156 8027
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTE1 follow-up statement
012
WWUS51 KCLE 172045
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT SAT SEP 17 2016
PAC039-172115-
/O.CON.KCLE.SV.W.0081.000000T0000Z-160917T2115Z/
CRAWFORD PA-
445 PM EDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN CRAWFORD COUNTY...
AT 445 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MEADVILLE...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEADVILLE...TITUSVILLE...RICEVILLE...LINCOLNVILLE...GUYS MILLS...
CANADOHTA LAKE...HYDETOWN...BLOOMING VALLEY...TOWNVILLE...
SPARTANSBURG AND CENTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4154 8018 4164 8020 4185 7991 4185 7961
4162 7962
TIME...MOT...LOC 2045Z 244DEG 36KT 4161 8014
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 17, 3:18 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 318 PM EDT SAT SEP 17 2016 .SYNOPSIS... A slow moving cold front across the Central Lakes will move across the forecast area tonight...and finally move east of the area on Sunday. High pressure will build across the area Sunday night. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Cold front just into NW Indiana. Models continue to move it slowly across the forecast area tonight. Spc continue to have the Eastern2/3 or the forecast area in a marginal risk this afternoon and evening. Ahead of the front capes only 500-1000 J/kg...but there is 25-35 knots of shear. Precip over the Western third of forecast area now...will expand as it moves East into slightly more unstable airmass over NE OH/NW PA. Think most precip should be east of the forecast area toward midnight local...although the front will not exit the area until Sunday. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... Left chance pops going in the East Sunday with the front lingering across the NE OH/NW PA. Cooler and drier air move into the area from the West Sunday night as high pressure builds over the area. Models continue to move a weak front through late Monday night into Tuesday...but timing still differs. GFS a little slower with the front than ydy so left low chance pops into Tuesday morning. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Not many changes to the long term today. Most of next week will see zonal flow and as a result mild temps and dry weather are expected Wednesday through Friday. Late in the week a potent upper trough will dive south over the northern plains. This will eventually force a warm front north across the area. Have gone ahead and put some small precip chances in for Friday night into Saturday. Lot's of uncertainty with this scenario as the ECMWF keeps the area dry through the end of the period. Will let later shifts make adjustments as the forecast picture becomes clearer. One thing is pretty certain though...temps will remain mild with highs in the upper 70s or lower 80s the entire period. && .AVIATION /18Z Saturday THROUGH Thursday/... Currently not getting any thunder but have been watching the line of showers move across the area. This line will be the main weather maker this afternoon and will try to time it across the area. Most locations remain VFR but pockets of MVFR continue across the area with a few spots of IFR as well. Will go with a few hour period of prevailing MVFR rain at all sites this afternoon. The line should be east of the area by 00z. Although some of the guidance is showing move development to the west of the line toward evening will keep things dry. Do expect widespread MVFR fog and cigs to develop this evening with areas of IFR after 06z given the warm and moist airmass. Only slow improvement is expected Sunday morning. S to SW flow will continue to gust to 20 knots this afternoon. Speeds will quickly diminish this evening. OUTLOOK...Non-VFR possible through Sunday in showers and possible thunderstorms. && .MARINE... Winds have been slow to come up on the lake but see no reason to make changes to the small craft advisory at this point. If things continue as they are the evening crew may be able to cancel early. After midnight the flow will diminish fairly quick. Light SW flow will then continue till a cold front crosses the lake on Tuesday. The flow will become W to NW behind the front but speeds will be light so no headlines anticipated. High pressure and light winds are expected for the middle part of the week but winds will return to the south for the end of the week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EDT Sunday for LEZ145>149. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...Kubina AVIATION...Kubina MARINE...Kubina
Hazardous weather outlook, Sep 17, 6:10 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 610 AM EDT SAT SEP 17 2016 LEZ142>145-162>165-OHZ003-006>009-017>019-027-028-036-181015- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION- 610 AM EDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-146>149-166>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-181015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 610 AM EDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST OHIO AS WELL AS NORTHWEST PENNSYLVANIA. THUNDERSTORMS ARE ALSO EXPECTED OVER THE ADJOINING LAKE ERIE WATERS. THE STORM PREDICTION CENTER HAS INDICATED THAT A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON AND EVENING. STRONG THUNDERSTORM WINDS ARE THE MOST LIKELY RESULT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 5:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 25 min |
| Sep 17, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 38 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.